Couldn't find what you looking for?

TRY OUR SEARCH!

I had an epidural cortisone shot 1 year ago to treat a degenerative disc. Thankfully, the shot worked very well and I have not had to go back for another and the pain is still minimal.

I do however have chronic fatigue or tiredness now. I know that it is somehow related to the shot since I have complained since the day after my shot of not feeling well rested. It started with sexual problems and I was treated for low testosterone, but my testosterone levels have risen back (they were normal 8 months ago) to normal and I am still VERY TIRED every day! My tiredness is getting worse as time goes on and becoming a huge problem in my personal life since I do not energy to do ANYTHING. I have seen an endocrinologist, urologist, internal medicine doc, sleep doc, and have an appt. to see a neurologist. They cannot find anything wrong and want to treat me for depression. I know my body and I know there is something else going wrong.

Is there a relationship between tiredness and the epidural steroid shots?

Loading...

I have had extreme tiredness - similar to chronic fatigue syndrome, I have had two epidural cortisone shots within the past 6 months. I am desperate to know the reason why I am now suffering from such sever tiredness and lack of interest in my hobbies that normally give me so much pleasure. I am due to have another shot in July. Have I any other choice? I am due to go to Beijing to see my son at the Olympics and without help with be in severe back/leg pain. I would appreciate any help or advise Thanks

Reply

Loading...

It's always the same; tiredness, fatigue, low energy...and all tests show you are completely healthy. Doctors send you to psychiatrists, prescribe antidepressants, and still nothing helps.

At least, this is what is happening to me. I don't know what is wrong, but I am only dreaming that the day when I feel like I am well again would ever come.come.
Reply

Loading...

I too have been taking cortisone shots for about 3 years have had maybe 4 or 5 injections and i didnt think my chronic weakness/tireness had anything to do wth the shots until recently. I was going thru a big depression and thought that my tireness was the result of it. I was told the only solution is to wait until the cortisone wears off. Im still waiting. There must be something that would help...B12 injections? Something..
Reply

Loading...

Absolutely the same thing here following decadron shots. I am actually glad that you are sharing. I definately relate my EXTREME fatigue and tiredness to the steroid shots. The fatigue sometimes sets in 6 weeks following a trial or shot of corticosteroids and lasts for about 45-60 days. This last time... I am still tired after 5 months. Anyone found any relief?
Reply

Loading...


I had an epidural injection of cortisone for back pain - as the pain and inflammation subsided, the Chronic Fatigue set in. For over a year it totally floored me, but then it slowly started to improve. I started working part time after 3 years, but it was 5 years before I could resume full time work. Even then I had attacks that lasted for 3-4 days. These attacks have gradually reduced in severity and frequency over time. It's now been 16 years and most people would think I'm totally normal. Only those people who know me well are aware that I have 'off' times when I have to take things easy, and sometimes just have to go to sleep for a while. It sounds as if you are listening to your body - great! This is essential. When you start to feel better you need to pace yourself. Over-taxing yourself will bring on an attack. And, of course, there's the enduring problem with the immune system - you catch every cold and flu bug going. What is an inconvenient sniffle for everybody else puts you in bed for a week. That has improved slightly over the years but remains the most annoying and enduring symptom. You say you've had it for a year now, so I hope this means you will soon begin to have 'good days' when you wake up in the morning and actually feel refreshed. All best wishes.
Reply

Loading...


With reference to my post above, I tried all sorts of allergy tests, food exclusions, health potions etc.. What did help me was a low carb diet. Even now if I feel at a low ebb I find a few days on low carbs really gives me a boost. Interestingly, cortisone is active in carbohydrate metabolism in the body.

And I think the reason the cortisone injection probably causes CFS is because CFS sufferers typically have low cortisol levels. I assume that the injections upset the bio-mechanism that regulates our own cortisone levels. I have absolutely no proof of this, and there doesn't seem to be any medical research into the link between cortisone injections and CFS. In fact, it has been suggested that that cortisone injections could be used to treat CFS - we all know this would be a mistake.
Reply

Loading...


I just had a spinal epidural yesterday and have spent the entire day in bed, barely able to open my eyes. Did you find any suggestions for what has happened?
Reply

Loading...

I had asthema 2 years ago and was given s steroid to get it under control. I then suffered corniche fatigue but did not relate the two problems. I slowly got better after trying all kinds of solutions  Over the course of a year After stopping. Then I got an injection of cortisine for a foot neuroma and immediately suffered fatigue. I just made the correlation and reading this forum convinces me. I don't find it in any warnings about side effects for cortisone though. Can anyone point to studies? 

Reply

Loading...

I received a cortisone shot for a shoulder injury and have felt impossibly tired for a week now
Reply

Loading...

Pam...I hear everyone saying the same thing about cortisone injections. I just had two injection this past Monday and I have literally been unable to function. I've been sleeping for 4 to 6 hours during the day and another 8 to 6 at night. I have multiple levels of my back and neck that my neurosurgeon says that needs this treatment before they talk about any surgery. I also have other health issues that I have been struggling with since 2007. I'm also an RN but I only have taken care of Cancer patients so I'm not an expert about back treatments. I'm looking about 6 to 7 months of these injections. my other question about injections My injections were put two disc joints Instead of soft tissue. I'm not sure if this makes a difference.
Reply

Loading...

Hi all, I am pretty late to this, but just found this thread while searching the internet for all my symptoms. I am not sure what is wrong with me, but it all definitely started the day after I had an epidural steroid injection for a herniated disc. My entire body has completely gone crazy, but the #1 worst problem I have is debilitating fatigue that started with the injection and has continued for 1-1/2 years now. My PCP has diagnosed me with CFS and put me on Adderall so I would have enuf energy to work, but something else is going on w/all my other symptoms - that injection triggered something dormant in my system. I will never take another inj ever!!
Reply

Loading...

Me too. I'm on my second go round though. It wasn't until I had my second cortisone shot that my "undiagnosed illness" showed up again. After looking at my records I had had a cortisone shot a month before my symptoms showed 10 years ago. After 2 years of being not able to work I took 200mg of floconazole each day for 2 months. The first month seemed like it wasn't helping but the second month gained my original strength back. Now we are trying to figure out if is due the anti-fungal nature of the medicine or a secondary effect that effects the adrenal gland

Reply

Loading...

Me too. I'm on my second go round though. It wasn't until I had my second cortisone shot that my "undiagnosed illness" showed up again. After looking at my records I had had a cortisone shot a month before my symptoms showed 10 years ago. After 2 years of being not able to work I took 200mg of floconazole each day for 2 months. The first month seemed like it wasn't helping but the second month gained my original strength back. Now we are trying to figure out if is due the anti-fungal nature of the medicine or a secondary effect that effects the adrenal gland

Reply

Loading...

I just had an epidural cortisone shot a week ago for a pinched nerve in the lower spine. Now I don't have the energy to enjoy the wonderful affect of the shot. I was never told of the possibility of continued fatigue after the procedure.

I can only be up and about for a few minutes at a time, because I feel as though I am going to fall over if I don't sit down. I have never, ever, had this problem before the epidural.

I hope there is some sort of a solution to this problem we are all having....and the sooner the better.

I am glad I came across this website and to know that others have had the same experience with fatigue. I plan on trying some of the suggestions I have read here. Thank you all for sharing.
Reply

Loading...